SMITH & NEPHEW, INC. JRNY II ISRT XLPE DD LT SZ 7-8 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
74025781 |
| Medical Device Problem Code |
Delivered as Unsterile Product (1421)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference:(b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during set up for a tka surgery, when the box was opened it was noticed that both outer and inner pouch of a jrny ii isrt xlpe dd lt sz 7-8 9mm were opened in the same spot on the side.Contents were not sterile as a result.The procedure was performed, without any delay, using a s+n back-up device.Since incident occurred before procedure; patient was not yet involved.
Additional Manufacturer Narrative
H3,h6:the device was not returned for evaluation; therefore, a device analysis could not be performed.However, visual inspection of the images provided reveals the device´s pouch was opened.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Although, a review made by the quality engineering team revealed that there is systematic process controls of packaging dyes and equipment maintained.This is considered a one-off failure for distributed products.The overall risk was assessed, and the overall risk is ranked low.Due to low risk, no further actions will be conducted at this time.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the packaging sequence, the component should be packed in an inner pouch, then sealed and finally placed inside an outer pouch.At this time, we have evidence to conclude that the product failed to meet specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.